Bruising after Botox? (Photo)

My Dr hit a vein below my eye while injecting me with Botox. This was 2 months ago and the bruise is still very prominent. What can I do?

Doctor Answers 12

Botox Bruise

Your bruise will eventually go away on it's own, but to make it go away quicker, I'd recommend some topical arnica and a broad band light (BBL) treatment. We can usually break up a bruise with BBL and make the area look better within about 48 hours.Andrew Campbell, M.D.Quintessa Aesthetic Centers

Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 26 reviews

Bruising after Botox

Bruising occurs in up to 25% of patients receiving injections for crow's feet, as in this area the blood vessels are superficial (near the surface of the skin) and the skin is very thin.  Avoiding aspirin, non-steroidal anti-inflammatory drugs and vitamin E prior to injection is advised to reduce the risk of bleeding and bruising.  To speed up the healing of your bruise, you could try treatment with a pulsed-dye laser or IPL.

Ramon Peleaux, DDS, MD
Charlotte Oral & Maxillofacial Surgeon
5.0 out of 5 stars 7 reviews

Bruising after Botox

Hello, and thanks for your question and photo.At this point, probably not much to do but wait it out. I must say that two months is a pretty long time to still have the bruise, so maybe it's worth having a dermatologist take a look to make sure there isn't something else going on. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising after Botox

Sorry to hear about your experience with Botox. The bruising will almost certainly resolve on its own but it may take a while. Vascular lasers such as the Excel V or V-Beam could be used to expedite the process. Please followup with a physician experienced with laser medicine.

Bruising from Botox

If the bruise is an early one and still red or blue, a vascular laser will work. I prefer the Excel V for this but IPL, VBeam, can also work. If the bruise is another color or brown from hemosiderin, it is more difficult. You can try lasers or topicals, but the process is very slow and sometimes long standing.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Laser treatment for bruise

You can consider pulsed dye laser  to target the chromophores of the red blood cells and speed up the resolution. Pulsed dye lasers work by emitting laser energy at a 585nm (yellow) wavelength that happens to correspond to an absorption peak of oxyhemoglobin. The most powerful device is Excel V by Cutera. 

Costas Papageorgiou, MD, FACS
London Facial Plastic Surgeon
5.0 out of 5 stars 16 reviews

Bruising after Botox

HI:    Gently message to improve circulation may hasten resolution of bruised.  Arnica topical gel can also be of benefit.   Occasionally pigmentation from bruise may take some time to resolve and one can consider using hydroquinone based lightening creams to hasten evening out discoloration. 

Bruising after Botox injection

Thanks for sharing the picture.  I do believe that your bruising will subside on its own, but unfortunately, the process is a slow one.  If you'd like to be aggressive about treating this bruise, some Dermatologists who are skilled with laser treatments may be able to offer you a solution.  595 nm yellow light pulsed dye lasers have shown some promise in resolving facial bruising like yours.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Treatment of bruising from injections.

Thank you for your question and photo.  I'm sorry to hear about your mishap.  For many people mother nature and time is all that is required.  However, for some the bruising can take much longer.  There are some options for treatment.  I recommend to my patients who are prone to bruising a natural herb- arnica montana.  This is available as a pill, capsule and a topical that can help resolve bruising.  In patients who have had stubborn bruises there are some lasers that can stimulate resolution.  I would start with a face to face consult with a Board Certified Plastic Surgeon who has experience in this area.  Good luck.

David J. Wages, MD
Peabody Plastic Surgeon
5.0 out of 5 stars 18 reviews

Hemosiderin deposits

Thanks for your question. Even the best injectors occasionally can hit a vein and cause some bruising during injections. When this occurs a day or two later I recommend a cover up stick makeup (Maybelline green for example). This does a good job of covering early bruises. At two months it likely isn't a bruise anymore and just deposits of hemosiderin. This is a compound in normal red blood cells that can cause staining and pigmentation of surrounding skin. At this point there isn't much else that can be done besides makeup and giving it more time. Sometimes a topical hydroquinone product can help decrease the color changes to your skin. I would go back to your provider and see if they feel this might help. Hope this helped answer your question. ~Dr. Rai

Surjit S. Rai, MD
Dallas Physician

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.